Alert archive / Puerto Rico / Flash Flood Warnings in 2008

Flash Flood Warning 61, NWS JSJ

September 22, 2008

NWS JSJ issued this flash flood warning at Sep 22, 2008, 9:42 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2008, 9:42 PM CDT (02:42 UTC)
Expired
Sep 23, 2008, 7:26 AM CDT
In force
10 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 230242
FFWSJU
PRC001-007-009-013-015-017-019-021-023-025-029-031-033-035-037-039-
041-043-045-047-051-053>055-057-059-061-063-067-069-073-075-077-079-
081-083-085-087-089-091-093-095-097-101-103-105-107-109-111-113-119-
121-123-125-127-129-133-135-137-139-141-143-145-149-151-153-230630-
/O.NEW.TJSJ.FF.W.0061.080923T0242Z-080923T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1042 PM AST MON SEP 22 2008

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS REISSUED A

* FLASH FLOOD WARNING TO EXTEND IT IN TIME AND AREAL COVERAGE FOR...
  TWO THIRDS OF PUERTO RICO...WITH THE EXCEPTION OF THE NORTHWEST 
PORTION OF THE ISLAND
    
* UNTIL 230 AM AST

* AT 1024 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
HEAVY RAINS AND THUNDERSTORMS MOVING FROM THE NEAR AND OFF SHORE 
CARIBBEAN WATERS TOWARD THE SOUTHERN COAST OF PUERTO RICO. THESE 
SHOWERS AND THUNDERSTORMS ARE INTERACTING WITH BANDS OF SHOWERS AND 
THUNDERSTORMS THAT ARE MOVING FROM THE ATLANTIC WATERS TOWARD THE 
NORTHERN COAST OF THE ISLAND...RESULTING IN MERGING CELLS THAT ARE 
PRODUCING HEAVY TO TORRENTIAL RAINS WITH THUNDERSTORMS AND GUSTY 
WINDS. RIVERS HAVE COME DOWN A BIT WITHIN THE PAST FEW HOURS...BUT 
THIS NEW SURGE OF SHOWERS WILL CAUSE THE RIVERS TO RAPIDLY INCREASE 
AS SHOWERS MOVE BY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 1822 6719 1829 6669 1852 6669 1841 6560
      1828 6562 1825 6555 1796 6588 1792 6623
      1795 6662 1793 6722

$$

OB
3 follow-up statements
000 
WGCA52 TJSJ 230631
FFWSJU
PRC001-007-009-013-015-017-019-021-023-025-029-031-033-035-037-039-
041-043-045-047-051-053>055-057-059-061-063-067-069-073-075-077-079-
081-083-085-087-089-091-093-095-097-101-103-105-107-109-111-113-119-
121-123-125-127-129-133-135-137-139-141-143-145-149-151-153-231230-
/O.EXT.TJSJ.FF.W.0061.000000T0000Z-080923T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
231 AM AST TUE SEP 23 2008

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     BAYAMON
     HORMIGUEROS
     CIALES
     CAGUAS
     CIDRA
     COAMO
     CAYEY
     COROZAL
     FLORIDA
     COMERIO
     AIBONITO
     AGUAS BUENAS
     BARRANQUITAS
     JUNCOS
     JAYUYA
     GURABO
     ADJUNTAS
     MARICAO
     OROCOVIS
     NARANJITO
     MOROVIS
     TOA ALTA
     SABANA GRANDE
     SAN GERMAN
     SAN LORENZO
     UTUADO
     YAUCO
     VILLALBA
     TRUJILLO ALTO
     VEGA ALTA
     LAS PIEDRAS
     LAS MARIAS
     LARES
     DORADO
     GUAYANILLA
     ARROYO
     BARCELONETA
     LUQUILLO
     PATILLAS
     MAUNABO
     NAGUABO
     GUAYNABO
     CEIBA
     CANOVANAS
     GUAYAMA
     FAJARDO
     GUANICA
     CAROLINA
     HUMACAO
     JUANA DIAZ
     MANATI
     PONCE
     CABO ROJO
     CATANO
     MAYAGUEZ
     VEGA BAJA
     SAN JUAN
     SALINAS
     SANTA ISABEL
     PENUELAS
     LOIZA
     RIO GRANDE
     YABUCOA
     TOA BAJA
     LAJAS
     ARECIBO

* UNTIL 830 AM AST

* AT 220 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
HEAVY RAINS AND THUNDERSTORMS MOVING FROM THE NEAR AND OFF SHORE 
CARIBBEAN WATERS TOWARD THE SOUTHERN COAST OF PUERTO RICO. SEVERAL 
RIVERS REMAINS WELL ABOVE FLOOD STAGE...MAINLY OVER THE 
SOUTHEAST...AND EASTERN INTERIOR SECTIONS OF PUERTO RICO. 
THIS NEW SURGE OF SHOWERS WILL ONLY AGGRAVATE THE EXTREME AND 
DANGEROUS FLOODING ALREADY OCCURRING ACROSS MOST OF PUERTO RICO.  

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1822 6719 1829 6669 1852 6669 1841 6560
      1828 6562 1825 6555 1796 6588 1792 6623
      1795 6662 1793 6722

$$

CASTRO
000 
WGCA72 TJSJ 231201
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
801 AM AST TUE SEP 23 2008

PRC001-007-009-013-015-017-019-021-023-025-029-031-033-035-037-039-
041-043-045-047-051-053>055-057-059-061-063-067-069-073-075-077-079-
081-083-085-087-089-091-093-095-097-101-103-105-107-109-111-113-119-
121-123-125-127-129-133-135-137-139-141-143-145-149-151-153-231205-
/O.CAN.TJSJ.FF.W.0061.000000T0000Z-080923T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-HORMIGUEROS PR-CIALES PR-CAGUAS PR-CIDRA PR-COAMO 
PR-CAYEY PR-COROZAL PR-FLORIDA PR-COMERIO PR-AIBONITO PR-AGUAS 
BUENAS PR-BARRANQUITAS PR-JUNCOS PR-JAYUYA PR-GURABO PR-ADJUNTAS 
PR-MARICAO PR-OROCOVIS PR-NARANJITO PR-MOROVIS PR-TOA ALTA PR-SABANA 
GRANDE PR-SAN GERMAN PR-SAN LORENZO PR-UTUADO PR-YAUCO PR-VILLALBA 
PR-TRUJILLO ALTO PR-VEGA ALTA PR-LAS PIEDRAS PR-LAS MARIAS PR-LARES 
PR-DORADO PR-GUAYANILLA PR-ARROYO PR-BARCELONETA PR-LUQUILLO 
PR-PATILLAS PR-MAUNABO PR-NAGUABO PR-GUAYNABO PR-CEIBA PR-CANOVANAS 
PR-GUAYAMA PR-FAJARDO PR-GUANICA PR-CAROLINA PR-HUMACAO PR-JUANA 
DIAZ PR-MANATI PR-PONCE PR-CABO ROJO PR-CATANO PR-MAYAGUEZ PR-VEGA 
BAJA PR-SAN JUAN PR-SALINAS PR-SANTA ISABEL PR-PENUELAS PR-LOIZA 
PR-RIO GRANDE PR-YABUCOA PR-TOA BAJA PR-LAJAS PR-ARECIBO PR-755 AM 
AST TUE SEP 23 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ARECIBO...LAJAS...
TOA BAJA...YABUCOA...RIO GRANDE...LOIZA...PENUELAS...SANTA ISABEL...
SALINAS...SAN JUAN...VEGA BAJA...MAYAGUEZ...CATANO...CABO ROJO...
PONCE...MANATI...JUANA DIAZ...HUMACAO...CAROLINA...GUANICA...
FAJARDO...GUAYAMA...CANOVANAS...CEIBA...GUAYNABO...NAGUABO...
MAUNABO...PATILLAS...LUQUILLO...BARCELONETA...ARROYO...GUAYANILLA...
DORADO...LARES...LAS MARIAS...LAS PIEDRAS...VEGA ALTA...TRUJILLO
ALTO...VILLALBA...YAUCO...UTUADO...SAN LORENZO...SAN GERMAN...SABANA
GRANDE...TOA ALTA...MOROVIS...NARANJITO...OROCOVIS...MARICAO...
ADJUNTAS...GURABO...JAYUYA...JUNCOS...BARRANQUITAS...AGUAS BUENAS...
AIBONITO...COMERIO...FLORIDA...COROZAL...CAYEY...COAMO...CIDRA...
CAGUAS...CIALES...HORMIGUEROS AND BAYAMON MUNICIPALITIES...

THE LATEST ROUND OF RAINFALL HAS NOT BEEN SUFFICIENT TO PREVENT ALL 
BUT THE MAUNABO AND GUAYANES RIVERS FROM RECEDING BELOW FLOOD 
STAGES. FURTHER HEAVY RAINFALL ON THE ISLAND OF PUERTO RICO IS NOT 
EXPECTED BEFORE NOON...THEREFORE THE FLASH FLOOD WARNING HAS BEEN 
CANCELLED. WARNINGS FOR POSSIBLE FLOODING FROM RAINFALL LATER IN THE 
DAY WILL BE HANDLED ON A CASE-BY-CASE BASIS. THE FLASH FLOOD WATCH 
REMAINS IN EFFECT THROUGH THIS EVENING.


LAT...LON 1822 6719 1829 6669 1852 6669 1841 6560
      1828 6562 1825 6555 1796 6588 1792 6623
      1795 6662 1793 6722

$$

SNELL
000 
WGCA72 TJSJ 231226
FFSSPN

COMUNICADO DE INUNDACIONES
NATIONAL WEATHER SERVICE SAN JUAN PR
801 AM AST MARTES DE 23 DE 2008

PRC001-007-009-013-015-017-019-021-023-025-029-031-033-035-037-039-
041-043-045-047-051-053>055-057-059-061-063-067-069-073-075-077-079-
081-083-085-087-089-091-093-095-097-101-103-105-107-109-111-113-119-
121-123-125-127-129-133-135-137-139-141-143-145-149-151-153-231205-
/O.CAN.TJSJ.FF.W.0061.000000T0000Z-080923T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BAYAMON PR-HORMIGUEROS PR-CIALES PR-CAGUAS PR-CIDRA PR-COAMO 
PR-CAYEY PR-COROZAL PR-FLORIDA PR-COMERIO PR-AIBONITO PR-AGUAS 
BUENAS PR-BARRANQUITAS PR-JUNCOS PR-JAYUYA PR-GURABO PR-ADJUNTAS 
PR-MARICAO PR-OROCOVIS PR-NARANJITO PR-MOROVIS PR-TOA ALTA PR-SABANA 
GRANDE PR-SAN GERMAN PR-SAN LORENZO PR-UTUADO PR-YAUCO PR-VILLALBA 
PR-TRUJILLO ALTO PR-VEGA ALTA PR-LAS PIEDRAS PR-LAS MARIAS PR-LARES 
PR-DORADO PR-GUAYANILLA PR-ARROYO PR-BARCELONETA PR-LUQUILLO 
PR-PATILLAS PR-MAUNABO PR-NAGUABO PR-GUAYNABO PR-CEIBA PR-CANOVANAS 
PR-GUAYAMA PR-FAJARDO PR-GUANICA PR-CAROLINA PR-HUMACAO PR-JUANA 
DIAZ PR-MANATI PR-PONCE PR-CABO ROJO PR-CATANO PR-MAYAGUEZ PR-VEGA 
BAJA PR-SAN JUAN PR-SALINAS PR-SANTA ISABEL PR-PENUELAS PR-LOIZA 
PR-RIO GRANDE PR-YABUCOA PR-TOA BAJA PR-LAJAS PR-ARECIBO PR-
755 AM AM AST MARTES DE 23 DE 2008

...EL AVISO DE INUNDACIONES REPENTINAS HA SIDO CANCELADO PARA 
ARECIBO...LAJAS...TOA BAJA...YABUCOA...RIO GRANDE...LOIZA... 
PENUELAS...SANTA ISABEL...SALINAS...SAN JUAN...VEGA BAJA... 
MAYAGUEZ...CATANO...CABO ROJO...PONCE...MANATI...JUANA DIAZ... 
HUMACAO...CAROLINA...GUANICA...FAJARDO...GUAYAMA...CANOVANAS...
CEIBA...GUAYNABO...NAGUABO...MAUNABO...PATILLAS...LUQUILLO...
BARCELONETA...ARROYO...GUAYANILLA...DORADO...LARES...LAS MARIAS... 
LAS PIEDRAS...VEGA ALTA...TRUJILLO ALTO...VILLALBA...YAUCO... 
UTUADO...SAN LORENZO...SAN GERMAN...SABANA GRANDE...TOA ALTA... 
MOROVIS...NARANJITO...OROCOVIS...MARICAO...ADJUNTAS...GURABO...
JAYUYA...JUNCOS...BARRANQUITAS...AGUAS BUENAS...AIBONITO... 
COMERIO...FLORIDA...COROZAL...CAYEY...COAMO...CIDRA...CAGUAS... 
CIALES...HORMIGUEROS Y BAYAMON...

LAS ULTIMAS LLUVIAS NO HAN SIDO SUFICIENTES PARA MATENER FUERA DE 
SUS CAUSES A LA MAYORIA DE LOS RIOS. SOLO LOS RIO DE MAUNABO Y EL 
GUAYANES AUN PERMANECEN POR ENCIMA DE SUS NIVELES DE DESBORDAMIENTO.
NO SE ANTICIPAN LLUVIAS FUERTES ADICIONALES POR AHORA SOBRE LA ISLA 
DE PUERTO RICO...POR TAL MOTIVO SE HA CANCELADO EL AVISO DE 
INUNDACIONES REPENTINAS. SIN EMBARGO SIGUE EN VIGOR LA VIGILANCIA DE 
INUNDACIONES REPENTINAS PARA TODO PUERTO RICO. LOS POSIBLES AVISOS 
QUE PUEDAN ORIGINARSE POR LAS LLUVIAS ANTICIPADAS DURANTE ESTA TARDE 
SE VERAN INCIDENTE POR INCIDENTE. 

LAT...LON 1822 6719 1829 6669 1852 6669 1841 6560
      1828 6562 1825 6555 1796 6588 1792 6623
      1795 6662 1793 6722

$$

SNELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 3:21 PM CDT, 6 hours 21 minutes earlier.

Area forecast discussion, Sep 22, 3:21 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
421 PM AST MON SEP 22 2008

.DISCUSSION...SURFACE LOW ALONG THE NE COAST OF THE DOMINICAN
REPUBLIC AND ASSOCIATED LLVL TROUGH ARCHING S AND THEN SW INTO
CENTRAL CARIB GRADUALLY MOVING AWAY FROM PUERTO RICO THIS
AFTERNOON. HOWEVER...BROAD MID LEVEL TROF ACROSS THE AREA AND
RELATIVELY STRONG S TO SE LLVL FLOW CONTINUES TO FEED ABUNDANT
TROPICAL MOISTURE INTO THE E/SE SIDE OF LLVL TROF...AND AIDED BY
DIVERGENCE ALOFT INDUCED BY UPPER LOW TO OUR NW...SCT DEEP CNVTV
CLUSTERS CONTINUE TO FIRE ACROSS THE LOCAL OFFSHORE CARIB WATERS
ALONG THE MID LEVEL TROF AXIS...AND ARE PROPAGATING N AND NNE
ACROSS PUERTO RICO THIS AFTERNOON. MEANWHILE...FINE LINES OF TCU
STREAMING OFF OF THE LEEWARDS ARE BLOWING UP INVOF OF THE VIRGIN
ISLANDS...PRODUCING WIDELY SCATTERED TSTORMS THERE...MOVING NWD.
STLT IMAGERY THIS AFTERNOON SHOWS AMPLE MOISTURE STILL FEEDING
INTO THE MCS TO OUR S...AND PORTIONS OF THIS BROAD AREA ARE LIKELY
TO MOVE ACROSS THE LOCAL AREA THIS EVENING THROUGH TUESDAY MORNING
AND MAINTAIN LIKELIHOOD OF HEAVY PRECIP ACROSS S HALF OF PR AND TO
A SLIGHTLY LESSER EXTENT...CULEBRA...VIEQUES...AND ALL THE VIRGIN
ISLANDS.

SINCE THIS SYSTEM HAS NOT DEEPENED...IT IS LIKELY TO CONTINUE ON
THIS MORE WNW TRAJECTORY AT LEAST IN THE SHORT TERM...BEFORE
MOVING MORE NW AND THEN N AROUND THE PERIPHERY OF THE W ATLC
RIDGE. THIS WILL CERTAINLY HAVE AN EFFECT ON HOW MUCH AND WHERE
ALL THIS MOISTURE AND WEATHER TO OUR S MOVES ACROSS THE LOCAL AREA
IN THE NEXT 24 HOURS. ANOTHER 2 TO 4 INCHES OF PRECIP IS A GOOD
BET ACROSS THE S HALF OF PR...EAST COASTAL SECTIONS...AND THE
ISLANDS TO THE EAST...WITH A CHANCE FOR HIGHER AMOUNTS IN THE 6 TO
8 INCH RANGE STILL A POSSIBILITY ACROSS S AND SW SECTIONS OF PR
SHOULD ONE OF THESE LARGE TSTORM CLUSTERS OR BANDS LIFT SLOWLY
ACROSS THE ISLAND TONIGHT. THUS FLASH FLOOD AND MUDSLIDE
POTENTIAL REMAIN HIGH. N SECTIONS OF PR...N OF THE CORDILLERA...
WILL LIKELY SEE INTERMITTENT STRATOFORM PRECIP WITH LIGHT TO
MODERATE AMOUNTS...AND PERIODS OF EMBEDDED HEAVY PRECIP. THIS
LIKELY TO KEEP PRECIP ACCUMULATIONS AOB 2 INCHES FOR THE N HALF OF
PR THROUGH TUE MORNING. LOCAL RIVERS AND STREAMS REMAIN
HIGH...AND N COASTAL RIVER SYSTEMS WILL REMAIN NEAR OR OUT OF
THEIR BANKS THROUGH TUESDAY AFTERNOON/EVENING.

AS ADVERTISED IN PAST DAYS...IT LOOKS LIKE THE MOISTURE WILL BEGIN
TO DECREASE ACROSS THE AREA TUESDAY AFTERNOON OR EVENING. FOR THE
REST OF THE WEEK...DAYTIME HEATING AND DIURNAL EFFECTS ARE
EXPECTED TO BE THE MAIN FORCING MECHANISMS. IT WILL LIKELY TAKE
THE REST OF THE WEEK FOR LOCAL SOILS TO DRY OR DRAIN
SUFFICIENTLY.

&&

.AVIATION...A PERSISTENT CLOUD DECK OF OVC 050-080 IS EXPECTED TO
REMAIN ACROSS ALL THE LOCAL TAF SITES...EXCLUDING TKPK AND
TNCM...THROUGH THE EVENING AND OVERNIGHT HOURS. EMBEDDED SHOWERS AND
THUNDERSTORMS WILL HAVE THE POTENTIAL TO BRING TEMPORARY MVFR AND
BRIEF IFR CONDITIONS ACROSS PR AND THE VI THROUGH AT LEAST 12Z
TUESDAY MORNING...BEFORE CONDITIONS IMPROVE SOMEWHAT DURING THE
AFTERNOON HOURS TOMORROW.

&&

.MARINE...A STRONG 20-30 KT ESE TO SE LLVL FLOW PREVAILS ACROSS
THE LOCAL AREA TODAY IN THE WAKE OF THIS EXITING LLVL LOW-
TROUGH...WITH HIGHEST SURFACE WIND AND SEAS MONA PASSAGE AND NW
ATLC WATERS W OF 67W. WIND WILL RELAX TUESDAY DURING THE MORNING
AS LOW TO MID LEVEL RIDGING SHIFTS ACROSS THE E CARIB AHEAD OF
THE NEXT STRONGLY POSITIVE TILTED LLVL TROF/ELY WAVE NOW
APPROACHING THE LEEWARD ISLANDS. SEAS TO THEN BEGIN TO COME DOWN
TUESDAY THROUGH WEDNESDAY...WITH ALL SCAS LIKELY TO BE
DISCONTINUED TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  80  83  77  88 /  80  80  30  40
STT  81  83  78  87 /  60  60  40  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 8 PM AST THIS EVENING FOR CENTRAL
     INTERIOR-CULEBRA-EASTERN INTERIOR-MAYAGUEZ AND VICINITY-
     NORTH CENTRAL-NORTHEAST-NORTHWEST-PONCE AND VICINITY-SAN
     JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN
     INTERIOR.

VI...NONE.
&&

04/70/
Hazardous weather outlook, Sep 22, 8:54 AM CDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
954 AM AST MON SEP 22 2008

AMZ710>750-PRZ001>013-231415-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
954 AM AST MON SEP 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
A LARGE AREA OF DISTURBED WEATHER WILL CONTINUE TO BRING PERIODS
OF MODERATE TO HEAVY RAINFALL TO MUCH OF PUERTO RICO TODAY. A
FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO
RICO...INCLUDING CULEBRA AND VIEQUES UNTIL AT LEAST 8 PM AST.
BETWEEN 10 AND 20 INCHES OF RAINFALL HAS ALREADY FALLEN ACROSS
SECTIONS OF SOUTHERN PUERTO RICO OVER THE PAST 24 HOURS...AND AN
ADDITIONAL 4 TO 8 INCHES OF RAINFALL WILL BE POSSIBLE TODAY. WIDESPREAD
FLOODING IS ALREADY OCCURRING...AND IS EXPECTED TO PERSIST
THROUGHOUT THE DAY...WITH THE POSSIBILITY OF LANDSLIDES IN AREAS
OF STEEP TERRAIN. IN ADDITION...ROUGH MARINE CONDITIONS ARE EXPECTED
ACROSS THE LOCAL COASTAL WATERS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DUE TO VERY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL LIKELY
LEAD TO FLOODING ACROSS PUERTO RICO...WITH LANDSLIDES POSSIBLE IN
AREAS OF STEEP TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF FLOODING AND RAINFALL TOTALS APPRECIATED TODAY.

AMZ720-730-VIZ001-002-231415-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
954 AM AST MON SEP 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
A LARGE AREA OF DISTURBED WEATHER WILL CONTINUE TO BRING PERIODS
OF MODERATE TO HEAVY RAINFALL TO SECTIONS OF THE U.S. VIRGIN ISLANDS TODAY.
DUE TO ALREADY SATURATED SOILS...THERE IS A HIGH POTENTIAL FOR
FLOODING ACROSS THE LOCAL ISLANDS TODAY IN ADDITION TO THE
POSSIBILITY FOR LANDSLIDES IN AREAS OF STEEP TERRAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
DUE TO VERY SATURATED SOILS...ANY ADDITIONAL HEAVY RAINFALL WILL
LIKELY LEAD TO FLOODING ACROSS THE U.S. VIRGIN ISLANDS...WITH LANDSLIDES
POSSIBLE IN AREAS OF STEEP TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF FLOODING AND RAINFALL TOTALS APPRECIATED TODAY.

SR

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:01 PM CDTSpecial Marine WarningJSJ59 min
Sep 23, 6:50 AM CDTAreal Flood WarningJSJ6 hr
Sep 23, 11:22 AM CDTSpecial Marine WarningJSJ113 min
Sep 23, 12:30 PM CDTAreal Flood WarningJSJ6 hr
Sep 23, 1:11 PM CDTSpecial Marine WarningJSJ2 hr
Sep 23, 3:19 PM CDTSpecial Marine WarningJSJ116 min
Sep 23, 3:59 PM CDTFlash Flood WarningJSJ31 min
Sep 23, 4:02 PM CDTFlash Flood WarningJSJ88 min
Sep 23, 5:22 PM CDTFlash Flood WarningJSJ113 min
Sep 23, 6:10 PM CDTSpecial Marine WarningJSJ110 min
Sep 23, 6:23 PM CDTAreal Flood WarningJSJ16 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.